MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+

SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+
Model Number 10379675
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported their clinitek status+ instrument began to smoke after two failed attempts to power on.The insutrment was immediately unplugged.There was no report of injury as a result of this event.
 
Additional Manufacturer Narrative
Siemens has requested the customer provide instrument maintenance records as well as return the instrument and power supply for further investigation.The cause of this event is unknown.
 
Additional Manufacturer Narrative
The instrument was returned to and inspected by siemens this investigation has now concluded the d16 on the main board was the source of the burning smell, but it is not a fire risk.D16 fails when incorrect power is connected to the device, either through plugging in the wrong power supply (device uses a common barrel connector) or using 3.5v rechargeable batteries (device specifies using common 1.5v aa batteries).Additionally, any natural event resulting in a power surge can also cause this type of event (d16).The customer stated that the event occured when powering the instrument with only batteries.The batteries were discarded by the customer and therefore the cause of this event is unknown.

Brand Name
CLINITEK STATUS+
Common Device Name
CLINITEK STATUS+
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
thomas myers
511 benedict avenue
tarrytown, NY 10591
MDR Report Key15945677
Report Number3002637618-2022-00073
Device Sequence Number15005208
Product Code JIL
UDI-Device Identifier00630414574639
UDI-Public00630414574639
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10379675
Device Catalogue Number10379680
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown